Alert archive / Wisconsin / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 19, 2019, 7:50 PM CDT for Oneida County, Wisconsin. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 7:50 PM CDT (00:50 UTC)
- Expired
- Jul 19, 2019, 9:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 162 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2503 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted.
232 WGUS53 KGRB 200050 FFWGRB WIC085-200245- /O.NEW.KGRB.FF.W.0002.190720T0050Z-190720T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Green Bay WI 750 PM CDT Fri Jul 19 2019 The National Weather Service in Green Bay has issued a * Flash Flood Warning for... Central Oneida County in north central Wisconsin... * Until 945 PM CDT. * At 749 PM CDT, local law enforcement reported heavy rain across the warned area. Up to two inches of rain has already fallen. Flash flooding is already occurring in the Rhinelander area. * Some locations that will experience flooding include... Rhinelander, Newbold, Woodboro, Monico, Roosevelt, Gagen, Lower Tomahawk River Natural Area, Goodnow, Harshaw and Starks. Additional rainfall amounts around an inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4572 8905 4555 8905 4556 8988 4570 8986 $$ Kieckbusch
2 follow-up statements
070 WGUS73 KGRB 200139 FFSGRB Flash Flood Statement National Weather Service Green Bay WI 839 PM CDT Fri Jul 19 2019 WIC085-200245- /O.CON.KGRB.FF.W.0002.000000T0000Z-190720T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Oneida WI- 839 PM CDT Fri Jul 19 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR CENTRAL ONEIDA COUNTY... At 838 PM CDT, Doppler radar and automated rain gauges indicated that heavy rain had fallen over the area. Two to three inches of rain have fallen, and flash flooding is ongoing. The heavy rains have shifted east, but flooding is expected to continue for a while longer. Some locations that will experience flooding include... Rhinelander, Newbold, Woodboro, Monico, Roosevelt, Gagen, Lower Tomahawk River Natural Area, Goodnow, Harshaw and Starks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4572 8905 4555 8905 4556 8988 4570 8986 $$ Kieckbusch
283 WGUS73 KGRB 200241 FFSGRB Flash Flood Statement National Weather Service Green Bay WI 941 PM CDT Fri Jul 19 2019 WIC085-200249- /O.EXP.KGRB.FF.W.0002.000000T0000Z-190720T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Oneida WI- 941 PM CDT Fri Jul 19 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL ONEIDA COUNTY WILL EXPIRE AT 945 PM CDT... The heavy rain has ended. Minor flooding may continue in urban areas for the rest of the evening, until waters recede. Please continue to heed any remaining road closures. LAT...LON 4572 8905 4555 8905 4556 8988 4570 8986 $$ Kieckbusch
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 6:41 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 19, 6:41 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 641 PM CDT Fri Jul 19 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 352 PM CDT Fri Jul 19 2019 Main focus is on potential for significant severe weather this evening. Latest surface observations as of 20 UTC indicated surface warm front making slow progress northward ahead of developing surface wave currently over southwest Minnesota. Warm front stretched from near Sheboygan to near Stevene Point to LaCrosse. Warm front has been a bit slower moving northward than previously forecast. Meanwhiile, upstream convection has rapidly developed near and just northeast of surface low pressure system. Discrete SC structures and small line segments already taking shape southwest of DLH to near Alexandria Minnesota. Convection already starting to enter far northwest Wisconsin northwest of Hayward. Appears active convection will start to impact the far northwest portion of the forercast area by 22-23 UTC which is a little sooner than previous CAM forecasts. CAMS,particularly the HRRR, have been very consistent in convection growing upscale to impressive QLCS and tracking it across the northcentral portion of the forecast area. However latest few HRRR runs have been a bit further south with the deep convection which seems to fit the latest radar and satellite observations. Deep layer shear over the northern half of the forecast area is impressive especially given the degree of instablity currently situated over the southern half of Minnesota and over the southwest half of Wisconsin. MLCAPES are well over 4000 J/kg in this area and the instablity continues to move slowly northward ahead of the approaching low pressure system. The combination of 0-6 km shear greater than 40-45 kts and instablity certainly favors initially discrete SC storms over central Minnesota into northwest Wisconsin capable of very large hail, significant damaging winds and perhaps a few tornadoes. There is some uncertainty as to how quickly the convection can grow upscale into large bowing line segment before impacting northcentral Wisconsin. Another complicating factor is that the airmass over far northern Wisconsin is still not as unstable as surface Tds are still only in the mid-upper 50s. Thus, the greatest severe weather threat may end up shifting a little further south. Given the amount of 0-3 km shear, possibity of embedded weak tornadoes within organized QLCS is also possible especially over northcentral part of the forecast area. ST forecast guidance has been pretty consistent on moving convective activity east of the area around midnight. Saturday, still somewhat uncertain for severe potential. Surface boundary will likely extend somewhere over the central portion of the forecast area. Models suggest another weak impulse make interact with that boundary during the afterenoon hours which may kick off additional convection. At this time, a slight risk for the southern portion still seems warranted but will need to see how overnight convection plays out as atmosphere may be pretty worked over. Certainly will be noticably cooler for Saturday with clouds and northerly winds especially north of I29. .LONG TERM...Saturday Night Through Friday Issued at 352 PM CDT Fri Jul 19 2019 The main highlights from this forecast period are the precip trends for Saturday night into Sunday and the upper-level pattern change that will bring drier conditions and near seasonal temperatures to the area. Saturday night into Sunday...A nearly stationary frontal boundary will propagate south over Wisconsin on Saturday. By Saturday evening, a surface high pressure system will be moving into the Upper Mississippi Valley helping to push the slow frontal boundary south out of the forecast area. Model guidance indicates the main axis of showers and storms will ride along this front, with less significant precipitation trailing behind it. The possibility for storms over the forecast area late Saturday evening and night will be on the decrease, as instability and lapse rates decrease across the forecast area as the front moves south. It is possible for some of the trailing precipitation to stick around across central and east-central Wisconsin into Sunday morning. Rest of the extended...The upper-level pattern will begin to change on Sunday evening over the Upper Mississippi Valley to a northwest mean flow. At the same time, a strong ridge of high pressure over the Northern Plains will continue to build. The northwest flow aloft and a surface high pressure moving into the Northern Plains from Canada will keep the forecast area dry through the rest of the extended. There are some hints of a shortwave impacting the area on Wednesday that could bring the next chance for showers and storms, however, much uncertainty remains with this feature. Will continue to monitor. && .AVIATION...for 00Z TAF Issuance Issued at 641 PM CDT Fri Jul 19 2019 A mesoscale convective system is currently developing across northwest Wisconsin and is forecast to dive southeast through all of the TAF sites during the evening hours. This complex is expected to bring mainly high winds and heavy rain, however isolated tornadoes and large hail are also possible. The complex is expected to reach RHI around 00Z, AUW/CWA just after 01Z, KGRB/KATW/KOSH just after 03Z and KMTW after 04Z. Shower and thunderstorm activity is expected to end during the overnight with relatively benign conditions through the morning hours on Saturday. Showers and thunderstorms are again possible on Saturday, mainly across central and east-central Wisconsin. However there is quite a bit of model uncertainty with some models keeping the activity south of the TAF sites. Therefore will leave out of the current set of TAFs. .KOSH...Southerly winds less than 10 knots this evening. Medium confidence in TSRA impacting KOSH between 03-06Z this evening. These thunderstorms could be strong to severe as they hit the airport with damaging winds and heavy rain. Isolated tornadoes and large hail are also possible. Introduced a prevailing group for TSRA with northwest wind potential of 30 knots impacting the terminal. Most favorable timing for thunderstorm activity Saturday afternoon is between 17-23Z Saturday if it occurs. Windshifts of interest include...potential for abrupt wind shift to northwest due to thunderstorm winds at around 03Z. Low confidence in wind direction post thunderstorm activity tonight, current forecast keeps winds southwest. && .GRB WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for WIZ013-020-021-030- 031-035>040-045-048>050-073-074. && SHORT TERM.....ESB LONG TERM......Hykin AVIATION.......Kurimski
Hazardous weather outlook, Jul 19, 3:16 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 316 PM CDT Fri Jul 19 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 316 PM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A significant severe weather outbreak appears increasingly likely over parts of central, northcentral and northeast Wisconsin this evening. The primary severe weather threat will be damaging straight lines winds and large hail. A tornado or two is also possible, especially earlier in the evening over northcentral Wisconsin. As the evening progresses the threat will likely transition to damaging straight lines winds. Localized wind gusts to 70 mph are possible this evening especially north of highway 29. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The chance of thunderstorms will continue at times on Saturday and Saturday night. It is possible that a severe thunderstorm threat could develop at some point, though determining exactly when is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. LMZ521-522-541>543-202030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 316 PM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of severe storms which could produce damaging winds and large hail tonight. Boaters should be alert for rapidly changing weather conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms at times on Saturday and Saturday night that may pose a hazard for boaters. Periods of dense marine fog are also possible. ESB/Hykin
In the hours before
Special weather statement, Jul 19, 5:18 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Green Bay WI
518 PM CDT Fri Jul 19 2019
WIZ010-018-192345-
Oneida WI-Lincoln WI-
518 PM CDT Fri Jul 19 2019
...SEVERE THUNDERSTORMS HEADED TOWARD LINCOLN AND SOUTHWEST ONEIDA
COUNTIES...
At 514 PM CDT, Doppler radar was tracking a severe thunderstorm near
Winter, or 16 miles southeast of Chippewa Flowage East, moving east-
southeast at 50 mph.
Large hail and damaging winds will be likely with this storm as it
arrives in southwest Oneida and northwest Lincoln counties around
610 PM CDT.
Locations impacted include...
Rhinelander, Merrill, Tomahawk, Harrison, Woodboro, Gilbert, Council
Grounds State Park, Tripoli, Dutch Corners and Birch Trails Girl
Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm will likely be severe as it arrives, so be certain to
monitor local radio stations and available television stations for
additional information and warnings from the National Weather
Service.
&&
LAT...LON 4575 9004 4558 8933 4547 8937 4547 8943
4534 8942 4514 8950 4512 9005
TIME...MOT...LOC 2214Z 285DEG 43KT 4573 9097
KieckbuschSpecial weather statement, Jul 19, 6:47 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
647 PM CDT Fri Jul 19 2019
WIZ018-030-035-036-200030-
Wood WI-Marathon WI-Portage WI-Lincoln WI-
647 PM CDT Fri Jul 19 2019
...SEVERE THUNDERSTORMS ARRIVING IN NORTHWEST WOOD...SOUTHWEST
LINCOLN AND WESTERN MARATHON COUNTIES BY AROPUND 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sheldon to 6 miles east of Cornell to near
Chippewa Falls. Movement was east at 50 mph.
Damaging winds and large hail will be likely with these storms.
Locations impacted include...
Wausau, Marshfield, Weston, Merrill, Rib Mountain, Mosinee,
Abbotsford, Spencer, Council Grounds State Park and Rothschild.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and north central Wisconsin.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4530 9005 4518 8942 4512 8942 4512 8930
4475 8946 4448 8996 4458 9032
TIME...MOT...LOC 2343Z 288DEG 41KT 4539 9092 4514 9103 4495 9136
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:17 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Portage, Wood | 73 min |
| Jul 19, 7:25 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida | 65 min |
| Jul 19, 8:12 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Marathon, Marinette, Menominee and 3 more | 63 min |
| Jul 19, 8:20 PM CDT | Special Marine Warning | GRB | 115 min | |
| Jul 19, 8:23 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Portage, Shawano, Waupaca, Wood | 52 min |
| Jul 19, 8:26 PM CDT | Tornado Warning | GRB | Marathon, Portage, Shawano, Waupaca | 34 min |
| Jul 19, 8:57 PM CDT | Tornado Warning | GRB | Outagamie, Shawano, Waupaca | 33 min |
| Jul 19, 9:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Marinette, Oconto, Shawano | 67 min |
| Jul 19, 9:10 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Outagamie, Portage, Shawano and 4 more | 50 min |
| Jul 19, 9:31 PM CDT | Areal Flood Advisory | GRB | Portage, Waupaca, Wood | 111 min |
| Jul 19, 9:40 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 50 min |
| Jul 19, 9:44 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie | 101 min |
| Jul 19, 10:09 PM CDT | Special Marine Warning | GRB | 111 min | |
| Jul 19, 10:17 PM CDT | Severe Thunderstorm Warning | GRB | Door | 43 min |
| Jul 19, 10:25 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc, Waushara, Winnebago | 2 hr |
| Jul 19, 10:32 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Winnebago | 43 min |
| Jul 19, 10:56 PM CDT | Special Weather Statement | GRB | Winnebago | 34 min |
| Jul 20, 8:00 AM CDT | Flash Flood Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 7 hr |
| Jul 20, 8:57 AM CDT | Special Weather Statement | GRB | Kewaunee | 33 min |
| Jul 20, 9:51 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 54 min |
| Jul 20, 9:53 AM CDT | Flash Flood Warning | GRB | Marathon, Portage, Shawano, Waupaca, Waushara, Wood | 5 hr |
| Jul 20, 10:34 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 3 more | 56 min |
| Jul 20, 10:44 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 20, 10:46 AM CDT | Tornado Warning | GRB | Portage, Waupaca | 29 min |
| Jul 20, 10:48 AM CDT | Flash Flood Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Menominee and 6 more | 4 hr |
| Jul 20, 11:03 AM CDT | Tornado Warning | GRB | Outagamie, Waupaca | 27 min |
| Jul 20, 11:21 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 3 more | 54 min |
| Jul 20, 11:22 AM CDT | Tornado Warning | GRB | Brown, Outagamie | 38 min |
| Jul 20, 11:35 AM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 40 min |
| Jul 20, 11:47 AM CDT | Tornado Warning | GRB | Brown, Kewaunee, Manitowoc | 43 min |
| Jul 20, 11:58 AM CDT | Severe Thunderstorm Warning | GRB | Door | 62 min |
| Jul 20, 12:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 31 min |
| Jul 20, 12:42 PM CDT | Special Marine Warning | GRB | 56 min | |
| Jul 20, 12:55 PM CDT | Severe Thunderstorm Warning | GRB | Door | 24 min |
| Jul 20, 1:25 PM CDT | Special Weather Statement | GRB | Portage, Shawano, Waupaca, Waushara | 65 min |
| Jul 20, 2:04 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Menominee, Oconto, Outagamie, Shawano and 3 more | 56 min |
Nearby
Flash Flood Warnings in Wisconsin, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.